Numbness and sharp pain after bedoyecta tri shot

Hello all, hoping to find some answers here as I'm not entirely sure where else to post. This was the main forum where I found people with adverse reactions to the b12 shot so figured I'd ask here. I recently strained my sciatic nerve and after some massage therapy I got better but then someone how I strained my calf which the massage therapist made better but then after that got better I began experiencing a dull ache in my inner thigh. Now all this was tolerable and the thigh pain was subsiding slowly but surely, until my massage therapist suggested I take the Bedoyecta Tri shot from Mexico. It contains b1, b6, b12, and folic acid. Shortly after I received the shot on my butt, the area from the injection site down to my mid thigh went numb. I was told this was a normal side effect and would subside, but maybe 3 days after I was sitting in bed and as I got up I felt a sharp burning pain in the numb area, I attributed this to the feeling trying to come back into the area but it's been 6 days now and I'm still experiencing pain. It isn't constant pain but is sensitive to touch and any movement that tugs at the area (like flushing the toilet) sets off some pain. I'm not sure if this is due to the shot or something else as I did not have these symptoms before the shot. Any advice?

4 Replies

oldestnewest
  • I was also told the person who injected me MAY have nicked a nerve considering my sciatic nerve on that side had been the one bothering me and the pain I feel is just the nerve healing. But not sure what to think about that since I didn't feel anything out of the norm when the shot was administered. Felt like any regular shot except for the fact that it went numb.

  • The location should be the upper outer quadrant if you drew the letter t (cross shape) on the buttock cheek.

    The injection may have hit a nerve to cause the numbness.

  • The ingredients of the injection bind to muscle tissue and the pain of pressure on the site can last a couple of weeks.

    What is also interesting is that if you get the same injection or just B12, this site will get sore again.

    I alternate buttocks and the opposite cheek hurts when I inject the new one. Sorry if this is TMI.

    Using the muscle releases the injection into the blood stream. That is how these injections are stored in the body since B12 is water soluable and you pee most of it away in the first two days.

    You probably do not have a B12 absorption issue so your gut keeps recycling the B12 and so the pain is lasting a little longer.

  • Hi Amtz420. From what you say it is unlikely that the reaction you describe is due to a systemic allergic reaction to the injection.

    Damage to the sciatic nerve can occur when incorrect injection technique is used, when the injection is not sited in the right area of the buttock (upper outer quadrant, well away from the sciatic nerve). (There are published studies about this if you do a search on the Internet).

    The ongoing nerve symptoms you describe are not 'normal' reactions to an injection in the buttocks.

    However, this kind of injury is usually found in children where the injectable area is far smaller. But it's not unheard of in adults.

    Any B12 still circulating in the system (a systemic reaction) will not produce the localised nerve symptoms or pain you describe.

    It's impossible to tell from a few words whether this sort of damage has actually occurred so the best course of action would be to consult a medic for further assessment and advice.

    Please can I just add a comment to reassure forum members who self-inject B12: this type sciatic nerve damage cannot occur when injecting into the upper outer thigh since the injection site is well away from the path of the sciatic nerve.

    Good luck with your medic 👍

You may also like...